| Catalog Number |
0112640 |
| Medical Device Problem Codes |
Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Nerve Damage (1979); Pain (1994); Scar Tissue (2060); Hernia (2240); Fibrosis (3167); Insufficient Information (4580)
| Date of Event |
02/08/2008
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.Not returned.
Event or Problem Description
Attorney alleges that the patient underwent surgery for the implant of an unspecified bard mesh (bard flat mesh) on (b)(6) 2003.As reported the patient is making a claim for an adverse patient outcome against the bard mesh (bard flat mesh).Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Attorney alleges that the patient underwent surgery for the implant of an unspecified bard mesh (bard flat mesh) on (b)(6) 2003.As reported the patient is making a claim for an adverse patient outcome against the bard mesh (bard flat mesh).Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2003 ¿ patient was diagnosed with left inguinal hernia thereby underwent open repair with implant of bard flat mesh.Per operative notes, ¿a piece of bard flat mesh was placed in the floor of the inguinal canal and sutured.¿ (b)(6) 2008 ¿ patient was diagnosed with recurrent left inguinal hernia; neuroma thereby underwent open repair.Per operative notes, ¿there was some evidence of fibrous stranding which could represent a piece of nerve or neuroma but could also be just scar tissue were removed.A small piece of synthetic mesh was fit in the space of the recurrent hernia and tacked using sutures.¿.